Mobic

Mobic Warnings

meloxicam

Manufacturer:

Boehringer Ingelheim

Distributor:

DKSH
Full Prescribing Info
Warnings
RISK OF GI ULCERATION, BLEEDING AND PERFORATION WITH NSAID: Serious GI toxicity such as bleeding, ulceration and perforation can occur at any time with or without warning symptoms, in patients treated with NSAID therapy. Although minor upper GI problems (eg, dyspepsia) are common, usually developing early in therapy, prescribers should remain alert for ulceration and bleeding in patients treated with NSAIDs even in the absence of previous GI tract symptoms. In patients observed in clinical trials of several months to 2 years duration, symptomatic upper GI ulcers, gross bleeding or perforation occurred in approximately 1% of patients treated for 3 to 6 months, and in about 2% to 4% of patients treated for 1 year. Higher percentages have been reported by other independent studies.
Studies to date have not identified any subset of patients not at risk of developing peptic ulceration and bleeding. Patients with prior history of serious GI events and other risk factors associated with peptic ulcer disease (eg, alcoholism, smoking, corticosteroid therapy) are at increased risk. Elderly or debilitated patients seem to tolerate ulceration or bleeding less than other individuals and account for most spontaneous reports for fatal GI events.
Measures such as the use of physical therapy and mild analgesics like paracetamol (when inflammation is not a major factor) should be instituted prior to initiation of therapy with NSAID. NSAIDs should only be used after proper appraisal of potential risks to patients. It should be used with the lowest effective dose for only as long as needed. This drug should not be co-administered with other NSAIDs. Prescribers should inform patients about the signs and/or symptoms of serious GI toxicity and what steps to take if they occur. In considering the use of relatively large doses (within the recommended dosage range), sufficient benefit should offset the potential increased risk of GI toxicity.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in